Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 14, 2001, 9:02 PM CDT for McCurtain County, Oklahoma. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 14, 2001, 9:02 PM CDT (02:02 UTC)
- Expired
- Apr 14, 2001, 10:05 PM CDT
- In force
- 63 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 9:20 PM CDT | Hail 1 | Bethel, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 4:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1865 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 150206 SVRSHV OKC089-150300- /NEW.KSHV.SV.W.0039.150202-150305/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 902 PM CDT SAT APR 14 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1005 PM CDT * AT 905 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RINGOLD...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BETHEL AT 920 PM CDT HOCHATOWN AT 940 PM CDT A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 1005 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 3:35 PM CDT, 5 hours 27 minutes earlier.
Area forecast discussion, Apr 14, 3:35 PM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 335 PM CDT SAT APR 14 2001 A BATTLE BETWEEN THE HAVES AND HAVE NOTS. THE HAVE NOTS ARE THE MODEL GUIDANCE NUMBERS THAT HAVE NO SIGNIFICANT POPS TONIGHT AND SUNDAY. THE HAVES ARE THE SPC AND THE PASSING OF THE FRONTAL BOUNDARY SUNDAY. WE HAVE A LOW LEVEL CAP AT 875 MB NOT DIAGNOSED ON MESOETA SOUNDINGS...AND THIS HAS PRESUMABLY PROVED THE DIFFERENCE LOCALLY WITH LACK OF ANY RAIN. JUST TO OUR NORTH...TWO BANDS OF THUNDERSTORMS HAVE ALREADY TRACKED ACROSS NE TX/SE OK/SW AR ON THIS SHIFT...BUT THINGS ARE LOOKING LESS ROWDY TO OUR W AND NW NOW. SO AT LEAST WE KNOW WE HAVE A BREAK. SEVERE CONVECTION IS TRYING TO GET GOING WEST OF DFW IN THE PANHANDLES OF TX/OK. THERE IS A SFC LOW OVER OK PANHANDLE WITH DRY LINE SOUTHWARD FROM IT AND A WARM FRONT EXTENDING ESEWD FROM THE LOW TO JUST NORTH OF MLU. THE DRY LINE BOUNDARY SHOULD PROGRESS EASTWARD TONIGHT WHILE WARM FRONT MEANDERS AND A COOLER COLD FRONT UP NORTH PROGRESSES SOUTHEASTWARD INTO AREA SUNDAY. MODIFIED 12Z SOUNDING CAPES AND SHEARS AND LI/S AND K AND EHI AND BRN AND WHAT NOT ALL POINT TO THE POTENTIAL FOR SEVERE WEATHER...AND WILL KEEP A MENTION OF THAT POSSIBILITY IN ALL ZONE GROUPS FROM I 20 NORTHWARD TONIGHT. ZONAL FLOW ALOFT WILL EVOLVE INTO A NWRLY FLOW THROUGH THE PERIOD...AND ETA HAS JUMPED ON A DISTURBANCE IN THAT NW FLOW THAT WILL AFFECT OUR WESTERN ZONES MONDAY AFTERNOON. BUT SINCE THE ETA STANDS ALONE FOR NOW...I/LL FOREGO ITS SOLUTION AND WAIT TIL TOMORROW. BUT FOR THE FIRST TWO PERIODS...I/LL OPT TO GO WITH SCATTERED POPS RANGING FROM 30 TO 50 PERCENT...EXCEPT ISOLATEDS DOWN SOUTH TONIGHT. WILL KEEP ISOLATEDS DOWN SOUTH FOR SUNDAY EVENING. THE EXTENDED WILL PROBABLY CHANGE FROM DAY TO DAY IN THIS TYPE OF PATTERN BUT FOR NOW WILL GO WITH FRIDAY POPS. 17 PRELIMS... SHV 68/83/59/78/51 4510 MLU 68/83/60/78/51 4510 TXK 65/79/57/75/47 5501 TYR 68/83/58/78/50 4401 LFK 68/87/63/82/55 2421 .SHV...NONE.
In the hours before
Local storm report, Apr 14, 4:35 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
435 PM CDT SAT APR 14 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0500 AM NAPLES TX WIND DAMAGE
04/14/01 MORRIS TREES DOWN ON NUMEROUS
COUNTY HIGHWAYS
REPORT FROM LAW ENFORCEMENT
0535 AM FOUKE AR .75 INCH HAIL
04/14/01 MILLER REPORT FROM LAW ENFORCEMENT
0610 AM 10 NE BRADLEY AR WIND DAMAGE
04/14/01 c LAFAYETTE TREE DOWN ACROSS HWY 53
JUST NORTH OF WALKER CREEK
REPORT FROM LAW ENFORCEMENT
15Local storm report, Apr 14, 4:50 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT SAT APR 14 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0520 AM 5 S ATLANTA TX WIND DAMAGE
04/14/01 CASS TREES DOWN ACROSS HWY 251
REPORT FROM LAW ENFORCEMENT
15Local storm report, Apr 14, 5:20 PM CDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 PM CDT SAT APR 14 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0510 PM 5 NE BETHEL OK 1.75 INCH HAIL
04/14/01 MCCURTAIN GOLFBALL SIZE HAIL.
REPORTED BY LAW
ENFORCEMENT.
&The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 6:32 AM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.